Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 21, 2008, 5:00 PM MDT for 4 counties in New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 5:00 PM MDT (23:00 UTC)
- Expired
- Jul 21, 2008, 7:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Taos County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 212300
FFWABQ
NMC033-039-047-055-220100-
/O.NEW.KABQ.FF.W.0024.080721T2300Z-080722T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHEASTERN RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
SOUTH CENTRAL TAOS COUNTY IN NORTH CENTRAL NEW MEXICO
SOUTHWESTERN MORA COUNTY IN NORTHEAST NEW MEXICO
NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 700 PM MDT
* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM TRES
RITOS TO 6 MILES WEST OF GASCON...OR ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF MORA TO 13 MILES SOUTHWEST OF MORA. THE STORMS
PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY. FLASH FLOODING IS
POSSIBLE IN THE PECOS RIVER...RIO MORA AND GALLINA CREEK. PERSONS
TRAVELLING ALONG ROUTE 223 SHOULD BE ALERT FOR MUD SLIDES AND FLASH
FLOODING.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
LAT...LON 3619 10548 3625 10540 3625 10531 3615 10531
3605 10536 3565 10534 3570 10570 3588 10571
3608 10559
$$
DPORTER2 follow-up statements
000
WGUS75 KABQ 212340
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 PM MDT MON JUL 21 2008
NMC033-039-047-055-220100-
/O.CON.KABQ.FF.W.0024.000000T0000Z-080722T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAOS-SAN MIGUEL-MORA-RIO ARRIBA-
540 PM MDT MON JUL 21 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR EXTREME
SOUTHEASTERN RIO ARRIBA...SOUTHWESTERN MORA...NORTHWESTERN SAN MIGUEL
AND SOUTH CENTRAL TAOS COUNTIES...
AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TRES RITOS TO COWLES...OR ALONG A
LINE EXTENDING FROM 15 MILES NORTHWEST OF MORA TO 20 MILES SOUTHWEST
OF MORA...MOVING SOUTHWEST AT 5 MPH.
LOCATIONS IMPACTED BY THE HEAVY RAINFALL INCLUDE...
TERERRO...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN
THE WARNED AREA.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY
BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
LAT...LON 3619 10548 3625 10540 3625 10531 3615 10531
3605 10536 3565 10534 3570 10570 3588 10571
3608 10559
$$
DPORTER000
WGUS75 KABQ 220051
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
651 PM MDT MON JUL 21 2008
NMC033-039-047-055-220115-
/O.EXP.KABQ.FF.W.0024.000000T0000Z-080722T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAOS-SAN MIGUEL-MORA-RIO ARRIBA-
651 PM MDT MON JUL 21 2008
...FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MDT FOR EXTREME
SOUTHEASTERN RIO ARRIBA...SOUTHWESTERN MORA...NORTHWESTERN SAN MIGUEL
AND SOUTH CENTRAL TAOS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL
WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3619 10548 3625 10540 3625 10531 3615 10531
3605 10536 3565 10534 3570 10570 3588 10571
3608 10559
$$
DPORTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:24 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 21, 2:24 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 224 PM MDT MON JUL 21 2008 .DISCUSSION... BROAD AREA OF HIGH PRESSURE WILL REMAIN OVER THE SW U.S. THROUGH THE FORECAST PERIOD. HIGH CENTERS WILL SHIFT FROM TIME TO TIME...MAKING THE DIRECTION OF STORM MOVEMENT DIFFICULT FROM DAY TO DAY. THE HIGH WILL LIKELY SHIFT TO THE N OF NM AS THE WEEK PROGRESSES...IN RESPONSE TO THE REMNANTS OF DOLLY MOVING INTO TEXAS. STORMS FIRING OVER A LARGER AREA TODAY COMPARED TO SUN...AS STORMS HAVE FORMED OVER THE ERN HIGH PLAINS. STORM MOVEMENT IS THE EXACT OPPOSITE OF YESTERDAY...MOVING TO THE S AND SE...SUGGESTING AN UPPER HIGH CENTER IS BACK TO ERN AZ OR THE FOUR CORNERS AREA. STORMS WILL CONTINUE INTO TONIGHT...FAVORING THE HIGH TERRAIN THROUGH THE PM...THEN DROPPING INTO THE VALLEYS THIS EVE...AND REMAINING OVER THE ERN HIGH PLAINS. LITTLE CHANGE IS EXPECTED THROUGH THU. STORM MOVEMENT MAY BECOME MORE E TO W THOUGH AS THE HIGH CENTERS SHIFT N. THEN WE WILL FOCUS ON WHAT HAPPENS TO DOLLY... AS SHE IS FORECAST TO MAKE LANDFALL NEAR BROWNSVILLE WED. MOST MODELS TAKE THE REMAINS W...WELL S OF IMPACTING NM. THE NAM AND DGEX THOUGH BRING THE REMNANTS TOWARD SRN NM THU AND FRI...THEN WRAP THE MOISTURE AROUND THE UPPER HIGH...CONTINUING TO IMPACT NM NEXT WEEKEND AND EVEN EARLY NEXT WEEK. FOR NOW WILL KEEP MOSTLY ISOLATED POPS IN FOR THE FRI THROUGH MON TIME PERIOD. CHJ && .AVIATION... THE MAIN FOCUS FOR LOCALIZED MVFR AND IFR CONDITIONS DUE TO THUNDERSTORMS WILL BE FOUND ACROSS WESTERN AND CENTRAL AREAS OF THE FORECAST AREA. THE MAIN PERIOD WILL BE NOW THROUGH 3Z. LOOK FOR A LESSENING IN IFR AND MVFR COVERAGE LATE EVENING INTO THE MORNING HOURS ON TUESDAY. GUSTY WINDS WILL ALSO BE ASSOCIATED WITH THE THUNDERSTORMS. GENERALLY NO MORE THAN 33 KT BUT SOME GUSTS WILL BE AS HIGH AS 40 KT. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... UPPER HIGH OVER SOME PORTION OF NM WILL KEEP MOISTURE TRAPPED UNDERNEATH IT THROUGH WORK WEEK. THE MAIN FOCUS FOR WETTING SHOWERS AND STORMS WILL BE FOUND ACROSS WESTERN AND CENTRAL AREAS...AT LEAST THROUGH THE NEAR TERM. STORM MOVEMENT WILL BE SLOW THUS ALLOWING A BETTER CHANCE OF WETTING RAIN. MINIMUM HUMIDITY IS EXPECTED TO BE HIGHER THAN 20 PCT THROUGH THE WORK WEEK. GOOD TO EXCELLENT OVERNIGHT RECOVERIES AS WELL. ONE WILDCARD LATER IN THE WEEK OR OVER THE WEEKEND WILL BE TROPICAL STORM DOLLY. DOLLY IS EXPECTED TO BECOME A HURRICANE OVER THE GULF OF MEXICO. VARIOUS MODELS GIVE VARIOUS TRACKS SO THERE IS UNCERTAINTY AS TO WHERE THIS STORM AND ITS MOISTURE/DRY SLOT WILL END UP. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 91 64 92 / 30 30 40 30 GALLUP.......................... 58 83 57 83 / 40 40 40 30 GRANTS.......................... 57 82 57 84 / 30 30 40 30 GLENWOOD........................ 62 87 62 89 / 30 40 30 30 CHAMA........................... 46 80 48 81 / 30 60 40 40 LOS ALAMOS...................... 55 81 55 80 / 30 30 30 30 RED RIVER....................... 42 72 44 74 / 30 40 30 30 TAOS............................ 53 84 54 85 / 30 30 30 20 SANTA FE........................ 59 84 58 85 / 20 30 30 30 SANTA FE AIRPORT................ 59 86 59 88 / 20 30 20 20 ESPANOLA........................ 57 88 59 89 / 20 20 30 30 ALBUQUERQUE HEIGHTS............. 68 87 68 90 / 30 30 30 20 ALBUQUERQUE VALLEY.............. 65 89 64 91 / 30 20 30 20 ALBUQUERQUE FOOTHILLS........... 64 85 63 86 / 30 30 30 20 ALBUQUERQUE WEST MESA........... 66 88 66 91 / 30 30 30 20 SOCORRO......................... 63 89 62 91 / 20 20 20 20 SANDIA PARK/CEDAR CREST......... 54 79 52 82 / 30 30 30 20 MORIARTY/ESTANCIA............... 57 83 56 85 / 20 20 20 20 CARRIZOZO....................... 60 87 59 89 / 20 20 20 20 RUIDOSO......................... 54 80 52 82 / 20 20 20 20 RATON........................... 55 89 55 89 / 10 20 10 10 LAS VEGAS....................... 56 84 55 84 / 20 20 20 20 ROY............................. 62 88 62 88 / 5 10 5 10 CLAYTON......................... 63 92 64 93 / 5 10 5 5 SANTA ROSA...................... 62 92 61 91 / 10 10 10 10 TUCUMCARI....................... 67 96 67 97 / 5 5 5 5 FORT SUMNER..................... 66 93 66 92 / 5 5 5 5 CLOVIS.......................... 64 92 65 94 / 5 5 5 5 PORTALES........................ 65 93 66 94 / 5 5 5 5 ROSWELL......................... 67 95 67 96 / 5 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/50
Hazardous weather outlook, Jul 21, 6:00 AM MDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUL 21 2008 NMZ001>021-026-221200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SLOW MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL ACROSS PARTS OF CENTRAL AND WESTERN NEW MEXICO THIS AFTERNOON AND EVENING. HEAVY RAINFALL MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING...IS POSSIBLE BOTH TUESDAY AND WEDNESDAY ACROSS CENTRAL AND WESTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLOODING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:42 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 78 min |
| Jul 21, 12:44 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 91 min |
| Jul 21, 1:04 PM MDT | Areal Flood Advisory | ABQ | Cibola | 116 min |
| Jul 21, 2:09 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 81 min |
| Jul 21, 2:35 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 85 min |
| Jul 21, 3:21 PM MDT | Areal Flood Advisory | ABQ | Taos | 114 min |
| Jul 21, 4:02 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 88 min |
| Jul 21, 4:19 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Valencia | 86 min |
| Jul 21, 4:41 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Torrance, Valencia | 94 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.